I started cymbalta 2 1/2 weeks ago. I was hoping it would give me some pep. so far, same as usual.
Cymbalta can actually take up to a full month and possibly even longer to really start taking noticeable effect. Everyone's sensitivity to certain drugs is completely different. Cymbalta didn't phase me. Morning, noon, or night I didn't feel any noticeable changes in my level of alertness.
I have been taking Cymbalta for about 6 years and I havent noticed it making any difference. If it does cause you to be sleepy at first, that should subside after about 2 weeks of taking it. FYI, I also recently started Wellbutrin, and it does give you a bit of pep.
It works differently in everyone. Some say it makes them tired, others claim it feels like a stimulant. It made me very drowsy, but hard to sleep at the same time. Hope this helps.
It made me so sleepy i was falling asleep at stop lights. I used it dor my fibromyalgia for 3mths. NEVER IMPROVED! ACTUALLY GAINED 12LBS. GOOD LUCK
Hello deborahdougherty. In clinical studies, insomnia effected up to 10% of people taking it. Drowsiness effected up to 12% of people taking it, and fatique up to 11% of users. Regards pledge
Hello deborahdougherty, & welcome to the site. I am assuming that your doctor is prescribing the cymbalta for the depression. Having cfs is a bummer, & sometimes it can take a combination of more than one drug to help with cfs & depresssion. Are you seeing a psychiatrist for your prescriptions? They are the experts when prescribing for depression,& also it takes up to several weeks to get the full benenfit from these type of drugs. If you are not seeing a psychiatirst, that would be my suggestion for you to do. It may take more than one drug to help you with both of these conditions. Wishing you the best ...
Hi, deb! When my psych tried me on Cymbalta I was very drowsy, gained weight, and that was between episodes of severe nausea. After 2 mos we decided it wasn't the drug for me! Just my personal experience...
You might want a little more time to try and adjust, but if you find you don't like the way you feel let your doctor know right away. There are a lot of options available. Everyone is different in their reactions to various meds. Hope you feel better soon!!
I just started Cymbalta 2 days ago. Before starting it I was extremely fatigued all day everyday. I didn't expect to see many results quickly after starting the medication (can take up to 4 weeks or longer to get the full effect) but to my surprise I've already noticed a good improvement. It's taken away my daily aches/pains/cramps along with taking the edge off my anxiety and depression. With my fatigue I've noticed it has also tapered off a little bit. Don't get me wrong, I am still tired but it feels different. Like a sleepy without exhaustion? If that makes sense. Just my little story.
Like everyone else said, everyone reacts differently. I hope the Cymbalta starts giving you the results you want or you find a med that does! Best wishes.
If you really have Chronic Fatigue Syndrome, like I do, Cymbalta will most likely make you feel worse. I have just finished over three weeks or more on the drug, and just decided to go back to the Venlafaxine (Effexor) that was helping my energy a lot, and I'll be taking the dose up to the full 225 mg. I just wanted to try the Cymbalta, as it's for pain. But my fatigue is much more intolerable than the pain, which I take Motrin 800mg and Tramadol daily for. On Cymbalta, my sleep was interrupted about 3 times during the night, and I'd fall back to sleep needing more sleep than normal & feeling really bad the next day. At first I thought maybe it was just a temporary side effect, but it only got worse and not better over 3 weeks. If you are a high strung person with Chronic Fatigue, then maybe it would work for you, but I'd not recommend it for handling fatigue.
Feel like my potassium level is down. Feeling tired most of the time. After getting up in the morning, I would go back to sleep. Sometimes I sleep all day. Started using 60g of protein powder, to give me a boost. You can make 8 ozs smoothies or mix it with your favorite juice beverage.
I took it for 4 months. I personally think that it made me more tired and dizzy. It made me feel better when I stopped taking it. Effexor helped immediately.
It's a person by person type of side effect. You should stay on it 2-3 or even up to 6 months for full effect to kick-in. If you aren't feeli Any improvement though by a couple months it's less likely it will have that effect, generally it just takes a longer time for full benefit to work.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.